Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Forstavir-3
Oct 6, 2013

I am using Forstavir-3 from the last 4 years. My age is 58. From the last few months i am not getting proper sleep. Both feet are paining (I mean nerve pulling sensation). When i am holding foot with my hand tightly i can feel some relief. My doctor advised me to take few blood tests. All results are normal except haemoglobin(10.7) PCV (38.2) and lactate (22). My Doctor suggested me to stop taking Forstavir-3 for 15 days and do the lactate test after that. Because this drug may increase lactate and that can cause pain in legs. As you already said forstavir will not impact lactate levels. I am scared to stop forstavir because my viral load count is still detectable. Please suggest.

Response from Dr. Henry

I am unclear whether Forstavir-3 is generic form of Atripla (efavirenz + emtricitabine + tenofovir DF or contains stavudine instead of the tenofovir). If Forstavir is the same as Atripla then low likelihood (but not zero) that one of the components is contributing to possible periperal neuropathy). Of Fostavir-3 contained stavudine then switching the stavudine to tenofovir often would be recommended. Stopping HIV drugs that contain efavirenz can lead to drug resistance is some cases. An evaluation for possible other cause of foot pain (diabetes, vitamin deficienies,vascular compromise, pinched nerve symdromes and many others) is warranted. If it looks like the HIV regimen is likely cause then looking at what switch options are available to you is worth discussing with your HIV doctor (options may be limited in many areas). Also, stopping HIV drugs if you have past history of low CD4 count can increase risk for AIDS related complication. There are some variably effective treatments for the symptoms of neuropathy that may be worth considering as well. Again, even if the HIV meds are causing the problem in your legs it may take longer than 2-4 weeks to see improvement if offending meds are stopped or switched further complicating the situation.



Previous
When will HIV stigma ever end ?
Next
insomnia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement